Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 57, NWS Lake Charles, LA

October 31, 20155 parishes in Louisiana; Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this flash flood warning at Oct 31, 2015, 12:42 PM CDT for 5 parishes in Louisiana; Jasper County, Newton County, Texas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2015, 12:42 PM CDT (17:42 UTC)
Expired
Oct 31, 2015, 6:30 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX

The radar

The Ft Polk radar (KPOE), 27 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 2:29 PM CDTFLASH FLOODRosepine, LANUMEROUS ROADS REMAIN CLOSED IN THE PARISH.
Oct 31, 2:45 PM CDTFLASH FLOODEvans, LAPICTURE OF SIGNIFICANT FLOODING RECEIVED ALONG RED BANKS CREEK.
Oct 31, 4:00 PM CDTHEAVY RAIN 71 Se Kirbyville, TXCOCORAHS OBSERVER REPORTS OVER SEVEN INCHES OF RAIN NEAR KIRBYVILLE WHICH HAS LEAD TO FLOODING OF LOCAL CREEKS AND COUNTY ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 107 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
556 m²/s²
Significant tornado parameter
4.0
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WGUS54 KLCH 311742
FFWLCH
LAC011-019-023-079-115-TXC241-351-312330-
/O.NEW.KLCH.FF.W.0057.151031T1742Z-151031T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 PM CDT SAT OCT 31 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
  VERNON PARISH IN WEST CENTRAL LOUISIANA...
  BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
  RAPIDES PARISH IN CENTRAL LOUISIANA...
  WESTERN CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
  EAST CENTRAL JASPER COUNTY IN SOUTHEASTERN TEXAS...
  NEWTON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 630 PM CDT
    
* AT 1232 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 3 TO 10 
  INCHES HAVE FALLEN ACROSS THE AREA WITH THE HEAVIEST RAINS FALLING 
  FROM NEAR MERRYVILLE TO LEESVILLE AND ROSPINE TO SIMPSON...BOYCE 
  AND PINEVILLE. AN ADDITIONAL 1 TO 4 INCHES OF RAINFALL IS LIKELY 
  FLASH FLOODING IS ALREADY OCCURRING...ESPECIALLY IN VERNON AND 
  RAPIDES PARISHES.
  
  TRAVEL IS DISCOURAGED ACROSS THE AREA AND IF YOU ARE SAFE...JUST 
  STAY WHERE YOU ARE.


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAKE CHARLES...ALEXANDRIA...SULPHUR...PINEVILLE...LEESVILLE...
  VINTON...ROSEPINE...MERRYVILLE...BOYCE...ANACOCO...DEWEYVILLE...BON
  WEIR...LENA...DRY CREEK...RAGLEY...FORT POLK...CALL...SUGARTOWN...
  DE QUINCY AND SINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND DONT DROWN.

&&

LAT...LON 3139 9266 3147 9216 3132 9210 3133 9222
      3123 9224 3088 9283 3088 9298 3066 9298
      3060 9313 3044 9313 3004 9342 3015 9370
      3024 9371 3024 9389 3074 9389 3082 9355
      3118 9355 3137 9319 3135 9295 3152 9272

$$
1 follow-up statement
796 
WGUS74 KLCH 312013
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SAT OCT 31 2015

LAC023-TXC241-312014-
/O.CAN.KLCH.FF.W.0057.000000T0000Z-151031T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON LA-JASPER TX-
313 PM CDT SAT OCT 31 2015

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL CAMERON PARISH IN
SOUTHWESTERN LOUISIANA AND EAST CENTRAL JASPER COUNTIES IS
CANCELLED...

THE FLOODING FOR JASPER COUNTY IS HANDLED IN A DIFFERENT WARNING. 
CAMERON WAS ACCIDENTLY PUT INTO THE PREVIOUS WARNING.

LAT...LON 3139 9266 3147 9216 3132 9210 3133 9222
      3123 9224 3088 9283 3088 9298 3066 9298
      3060 9313 3044 9313 3007 9342 3015 9370
      3024 9371 3024 9389 3073 9386 3082 9355
      3118 9355 3137 9319 3135 9295 3152 9272

$$

LAC011-019-079-115-TXC351-312330-
/O.CON.KLCH.FF.W.0057.000000T0000Z-151031T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON LA-BEAUREGARD LA-RAPIDES LA-CALCASIEU LA-NEWTON TX-
313 PM CDT SAT OCT 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
VERNON...BEAUREGARD...RAPIDES...WESTERN CALCASIEU PARISHES IN
SOUTHWESTERN LOUISIANA AND NEWTON COUNTIES...

AT 304 PM CDT...DOPPLER RADAR INDICATED MODERATE TO AT TIMES HEAVY 
RAIN ACROSS THE WARNED AREA. SINCE THE RAIN STARTED 6 TO 12 INCHES 
OF RAIN HAVE FALLEN...ESPECIALLY ACROSS SOUTHERN NEWTON 
COUNTY...WESTERN CALCASIEU AND BEAUREGARD PARISHES...MUCH OF VERNON 
PARISH AND EXTREME NORTHERN RAPIDES PARISH. FLASH FLOODING HAS 
ALREADY BEEN REPORTED. THERE ARE SEVERAL ROADS REPORTED CLOSED IN 
VERNON PARISH THIS AFTERNOON. IF YOU ARE IN A SAFE LOCATION 
REMAIN...STAY THERE UNTIL WATERS REECEDE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE CHARLES...ALEXANDRIA...SULPHUR...PINEVILLE...LEESVILLE...
VINTON...ROSEPINE...MERRYVILLE...BOYCE...ANACOCO...DEWEYVILLE...BON
WEIR...LENA...DRY CREEK...RAGLEY...FORT POLK...SUGARTOWN...DE
QUINCY...SINGER AND ALEXANDRIA INTERNATIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3139 9266 3147 9216 3132 9210 3133 9222
      3123 9224 3088 9283 3088 9298 3066 9298
      3060 9313 3044 9313 3007 9342 3015 9370
      3024 9371 3024 9389 3073 9386 3082 9355
      3118 9355 3137 9319 3135 9295 3152 9272

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 12:14 PM CDT, 28 minutes earlier.

Area forecast discussion, Oct 31, 12:14 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SAT OCT 31 2015

.AVIATION...WIDESPREAD RAINS AND A FEW THUNDERSTORMS WILL BE
COMMON ACROSS THE AREA THIS AFTERNOON AND INTO TONIGHT. THIS AS
A COLD FRONT EDGES ACROSS THE REGION. MVFR CEILINGS CAN BE
EXPECTED...POSSIBLY AT TIMES DROPPING INTO IFR. A FEW
THUNDERSTORMS COULD BE STRONG WITH GUSTY AND VARIABLE WINDS.

&&

.PREV DISCUSSION... /ISSUED 1030 AM CDT SAT OCT 31 2015/

UPDATE...
COORDINATED WITH SPC TO EXTEND TORNADO WATCH 526 FOR LOWER
PORTIONS OF SOUTHEAST TEXAS UNTIL NOON. TORNADO WATCH 527 WILL
CONTINUE FOR PORTIONS OF UPPER SOUTHEAST TEXAS AND LOUISIANA
THROUGH 2 PM. WARM FRONT IS LOCATED FROM ROUGHLY SOUTHEAST
LOUISIANA/SOUTHWEST MISSISSIPPI BORDER TO NEAR FORT POLK...WITH A
SURFACE WAVE AT THE TAIL END OF THE WARM FRONT NEAR FORT POLK. THE
SURFACE WAVE WILL CONTINUE TO MOVE EAST ALONG THE WARM
FRONT...WITH THE POSSIBILITY OF STRAIGHT LINE WIND DAMAGE ALONG
WITH SQUALL LINE SOUTH OF THE SURFACE WAVE...WITH ISOLATED SPIN-
UPS. HELICITY VALUES RANGE FROM 450 M2/S2 TO 550 M2/S2 FROM 0-1 KM
AND 0-3 KM RESPECTIVELY. ALSO...EXPECTED DEVELOPING CELLS AHEAD OF
THE LINE COULD ALSO BRIEFLY PRODUCE BRIEF SPIN-UPS.
MEANWHILE...SECONDARY WAVE WILL BE MOVING OUT OF HOUSTON'S AREA
INTO LOWER SOUTHEAST TEXAS FOR THE REMAINDER OF THE MORNING.

ALSO...PROBABILITY OF FLASH FLOODING WILL CONTINUE THROUGH THE
AFTERNOON. PRECIPITABLE WATER ON THE 31/12Z UPPER AIR SOUNDING WAS
OVER 2.3 INCHES...WHICH IS WELL OVER TWICE THE STANDARD DEVIATION
FOR THIS TIME OF YEAR. WE HAVE RECEIVED RELIABLE RAINFALL REPORTS
OF OVER 10 INCHES FOR PORTIONS OF JASPER AND HARDIN COUNTIES SINCE
THE OVERNIGHT.

RUA

PREV DISCUSSION... /ISSUED 749 AM CDT SAT OCT 31 2015/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
MOST CONVECTION HAS LIFTED NORTH OF THE COASTAL TERMINALS...WITH
KAEX LOOKING TO BE UNDER THE GUN FOR THE NEXT SEVERAL HRS. TIMING
OF ACTIVITY AT THE COASTAL SITES WAS BASED ON A BLEND OF LATEST
GUIDANCE...AND REPRESENTED A BEST EFFORT TO NARROW DOWN THE TIME
PERIOD OF MOST LIKELY IMPACTS.

13

PREV DISCUSSION... /ISSUED 540 AM CDT SAT OCT 31 2015/

DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED AN
ELONGATED POSITIVELY TILTED TROF STRETCHING FROM THE NORTHERN
PLAINS/UPPER MIDWEST SOUTHWARD TO NEAR THE SOUTHERN BAJA. TOW
DISTINCT SHORTWAVES/VORT MAXES ARE EVIDENT...ONE NEAR THE NORTH
DAKOTA/CANADIAN BORDER...AND THE OTHER EMBEDDED WITHIN THE BASE OF
THE TROF OVER NW MEXICO. DOWNSTREAM OF THE TROF AXIS...A 40-50KT
LLJ WAS NOTED ACROSS EAST TEXAS WRN LA...WHICH IS HELPING FUNNEL
RICH GULF MSTR INTO THE REGION...WHICH IS PROGGED TO BOOST PWATS
INTO THE 2 TO 2.5 INCH RANGE...EXCEEDING CLIMO NORMALS FOR THIS
TIME OF YEAR.

AT THE SFC...WARM FRONT IS EVIDENT IN SFC OBS AND RADAR IMAGERY
CURRENTLY LIFTING NORTH THROUGH CENTRAL LA...WITH AN UPSTREAM N-S
ORIENTED CDFNT NOTED OVER CENTRAL TX.

INITIAL ROUND OF SHOWERS AND EMBEDDED THUNDERSTORMS UNDERWAY
ACROSS EAST TEXAS AND WESTERN/CENTRAL LOUISIANA...FUELED BY THE
AFOREMENTIONED LLJ AND RESULTING WAA REGIME...AND SUBTLE IMPULSES
TRANSLATING THROUGH THE SW MID/UPPER LEVEL FLOW ALOFT. MOST
VIGOROUS CONVECTION THUS FAR OCCURRING OVER SOUTHEAST TEXAS...BUT
THAT IS EXPECTED TO CHANGE WITH THE NWD DEPARTURE OF THE WMFNT
ALLOWING FOR GREATER DESTABILIZATION TO OCCUR WITHIN A STRONGLY
SHEARED ENVIRONMENT. INSTABILITY IS PROGGED TO BE AN OVERALL
LIMITING FACTOR...ALONG WITH WINDS GRADUALLY VEERING WITH TIME
WITH THE APPROACH OF THE UPPER TROF. NONETHELESS...CONCUR WITH SPC
ASSESSMENT OF SVR POTENTIAL AND PLACEMENT OF ENTIRE AREA IN SLGT
RISK...WITH TORNADO/DAMAGING WINDS THE PRIMARY SEVERE WEATHER
HAZARDS. THE HIGH PWATS WILL ALSO RESULT IN CONVECTION BEING
VERY EFFICIENT AT RAIN PRODUCTION...WITH THUNDERSTORMS CAPABLE OF
EXTREME RAINFALL RATES.

CDFNT...AND ASSOCIATED N-S BAND OF CONVECTION OVER CENTRAL TX...IS
PROGGED TO CONTINUE EASTWARD TODAY...THOUGH HOW QUICKLY REMAINS A
BIT UNCERTAIN WITH MODELS OFFERING VARIOUS SOLUTIONS AS THE BASE
OF THE UPPER TROF OUT WEST BEGINS TO CUT OFF AS IT PIVOTS THROUGH
WEST TX AND NRN MEXICO...AND A FRONTAL WAVE OR TWO DEVELOP AND
LIFT NORTH ALONG THE BOUNDARY. BOTH OF THESE WOULD TEND TO SLOW
THE EASTWARD PROGRESSION.  A GENERAL CONSENSUS PUSHES THE BULK OF
THE RAINFALL OUT OF EAST TX AND WRN LA INTO CENTRAL/SOUTH
CENTRAL/SOUTHEAST LA THIS EVENING...WITH THE FORECAST BECOMING A
LITTLE MORE UNCERTAIN AFTER MIDNIGHT AS THERE IS MORE OF A SPLIT
IN THE GUIDANCE. HAVE HELD OF EXTENDING THE FFA BEYOND ITS
CURRENT END TIME OF 7 PM...AND WILL LET THE DAY CREW FURTHER
EVALUATE HOW THINGS EVOLVE TODAY.

RAINS MAY LINGER INTO SUNDAY AS WELL...ESPECIALLY OVER NORTHERN
AND EASTERN ZONES...BEFORE DRIER AIR FINALLY PUSHES IN SUNDAY
NIGHT INTO MONDAY.

REST OF THE WEEK LOOKS UNEVENTFUL...WITH GOOD RAIN CHANCES
RETURNING TOWARD NEXT WEEKEND AS ANOTHER UPPER TROF APPROACHES.

13

MARINE...
MODERATE AND GUSTY SOUTH WINDS WILL CONTINUE THIS MORNING AHEAD OF
AN APPROACHING COLD FRONT...WEAKENING A BIT THIS AFTERNOON AS THE
PRESSURE GRADIENT OVER THE AREA RELAXES. WITH THE ONSHORE FLOW...TIDAL
WATERS WILL CONTINUE TO PILE UP ALONG THE COAST...WITH WATER
LEVELS RUNNING ABOUT ONE TO TWO FEET ABOVE PREDICTED VALUES.
THESE ELEVATED WATER LEVELS WILL PERSIST THROUGH TONIGHT UNTIL
OFFSHORE FLOW DEVELOPS AS THE FRONT MOVES THROUGH THE REGION.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  67  73  58 / 100  60  60  40
LCH  79  69  76  61 / 100  60  40  20
LFT  80  70  74  61 / 100  90  80  30
BPT  79  68  76  61 / 100  40  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ027>033-
     041>045-052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 6 AM CST SUNDAY FOR LAZ052>054-073-
     074.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ180-201-215-
     216-259>262.

     COASTAL FLOOD ADVISORY UNTIL 6 AM CST SUNDAY FOR TXZ215.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ450-452-
     455-470-472-475.

     SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
     GMZ430-432-435.

&&

AVIATION...23
Hazardous weather outlook, Oct 31, 5:54 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 AM CDT SAT OCT 31 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
011100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
554 AM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS STORM SYSTEM APPROACHING THE REGION FROM THE WEST WILL
RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK
AREA TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING
WINDS AND TORNADOES THE PRIMARY HAZARDS.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY FOR THE RISK OF
LOCALLY HEAVY RAINFALL. RAINFALL TOTALS OF 2 TO 4 INCHES ARE
EXPECTED...WITH LOCALLY 4 TO 6 INCHES POSSIBLE. THE WATCH MAY NEED
TO BE EXTENDED THROUGH TONIGHT FOR PARTS OF EAST AND SOUTH CENTRAL
LOUISIANA.

A COASTAL FLOOD ADVISORY IS IN EFFECT. MODERATE TO STRONG ONSHORE
FLOW WILL RESULT IN TIDES RUNNING 1 TO 2 FEET ABOVE NORMAL...WITH
ACTUAL TIDES REACHING 3 TO 4 FT MLLW AT THE TIME OF PREDICTED HIGH
TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL MAY LINGER INTO SUNDAY
MORNING FOR PARTS OF SOUTH CENTRAL LOUISIANA. OTHERWISE...ONLY
LIGHT RAIN IS EXPECTED.

NO HAZARDOUS WEATHER IS EXPECTED THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-011100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
554 AM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS STORM SYSTEM APPROACHING THE REGION FROM THE WEST WILL
RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK
AREA TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH STRAIGHT
LINE WINDS AND WATERSPOUTS THE PRIMARY HAZARDS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS TODAY AS
SOUTH WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED.
WINDS SHOULD GRADUALLY DECREASE THROUGH THE DAY AS THE PRESSURE
GRADIENT WEAKENS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINE INTERESTS SHOULD BE ALERT FOR THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS TODAY AND TONIGHT.

13

In the hours before

Local storm report, Oct 31, 11:44 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 AM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     TORNADO          4 S HINESTON            31.09N 92.76W
10/31/2015                   RAPIDES            LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREES DOWN NEAR ELMER. TORNADIC
            DEBRIS SIGNATURE WAS INDICATED ON RADAR.

&&

TWH
Local storm report, Oct 31, 11:47 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1147 AM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     FLASH FLOOD      LENA                    31.46N 92.77W
10/31/2015                   RAPIDES            LA   PUBLIC

            STANDING WATER OVER MANY OF THE FIELDS AND APPROACHING
            I-49.

&&

BRAZZELL
Local storm report, Oct 31, 11:54 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 AM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     FLASH FLOOD      SLAGLE                  31.20N 93.13W
10/31/2015                   VERNON             LA   PUBLIC

            PHOTO OF WATER OVER HWY 121 NEAR SLAGLE

&&

TWH
Special weather statement, Oct 31, 11:59 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 AM CDT SAT OCT 31 2015

LAZ029-032-033-042>045-052-074-311745-
JEFFERSON DAVIS LA-EVANGELINE LA-ST. LANDRY LA-EAST CAMERON LA-
ACADIA LA-AVOYELLES LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
1159 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON...NORTHWESTERN
VERMILION...NORTHWESTERN ST. MARTIN...SOUTHEASTERN JEFFERSON DAVIS...
SOUTHEASTERN EVANGELINE...ST. LANDRY...EASTERN AVOYELLES...ACADIA AND
LAFAYETTE PARISHES UNTIL 1245 PM CDT...

AT 1159 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BLACK HAWK
TO NEAR GOUDEAU TO NEAR MAXIE TO WRIGHT TO NEAR GRAND CHENIER...AND
MOVING SOUTHEAST AT 75 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...JENNINGS...SCOTT...BREAUX
BRIDGE...RAYNE...CARENCRO...VILLE PLATTE...KAPLAN...CHURCH POINT...
LAKE ARTHUR...SIMMESPORT...IOTA...GUEYDAN...KROTZ SPRINGS...
LEONVILLE...ARNAUDVILLE AND MELVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 2980 9309 3125 9186 3122 9175 3120 9173
      3120 9169 3116 9169 3114 9172 3111 9170
      3109 9172 3105 9172 3098 9180 3086 9182
      3071 9173 3063 9174 3062 9175 3050 9175
      3049 9170 2959 9266
TIME...MOT...LOC 1659Z 297DEG 64KT 3118 9176 3088 9197 3027 9236 2998
9243 2980 9302

06
Local storm report, Oct 31, 12:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      4 NE GARDNER            31.31N 92.64W
10/31/2015                   RAPIDES            LA   911 CALL CENTER

            REPORT OF FLOODING ON HOT WELLS RD

&&

TWH
Local storm report, Oct 31, 12:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      ROGANVILLE              30.80N 93.90W
10/31/2015                   JASPER             TX   911 CALL CENTER

            REPORTS OF WATER OVER CR 433, 435, 1004, 2626

&&

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:45 PM CDTGale WarningLCH9 hr
Oct 30, 9:45 PM CDTSmall Craft AdvisoryLCH18 hr
Oct 31, 6:14 AM CDTRiver Flood WarningLCHCalcasieu10 days
Oct 31, 6:43 AM CDTTornado WarningLCHBeauregard, Vernon32 min
Oct 31, 7:00 AM CDTFlash Flood WarningLCHBeauregard6 hr
Oct 31, 7:16 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon44 min
Oct 31, 7:24 AM CDTFlash Flood WarningLCHVernon5 hr
Oct 31, 7:28 AM CDTTornado WarningLCHBeauregard, Vernon17 min
Oct 31, 8:12 AM CDTFlash Flood WarningLCHBeauregard, Vernon5 hr
Oct 31, 8:15 AM CDTSpecial Weather StatementLCHRapides45 min
Oct 31, 8:20 AM CDTSpecial Weather StatementLCHVernon40 min
Oct 31, 8:37 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu14 days
Oct 31, 8:37 AM CDTRiver Flood WarningLCHCalcasieu15 days
Oct 31, 8:37 AM CDTRiver Flood WarningLCHVernon5 days
Oct 31, 8:46 AM CDTTornado WarningLCHRapides, Vernon44 min
Oct 31, 8:47 AM CDTTornado WarningLCHBeauregard28 min
Oct 31, 9:11 AM CDTTornado WarningLCHVernon49 min
Oct 31, 9:18 AM CDTSevere Thunderstorm WarningLCHBeauregard27 min
Oct 31, 9:29 AM CDTFlash Flood WarningLCHRapides, Vernon3 hr
Oct 31, 9:48 AM CDTSpecial Weather StatementLCHBeauregard42 min
Oct 31, 9:55 AM CDTSpecial Weather StatementLCHVernon50 min
Oct 31, 10:00 AM CDTSevere Thunderstorm WarningLCHVernon30 min
Oct 31, 10:23 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more37 min
Oct 31, 10:28 AM CDTTornado Warning Tornado observedLCHRapides22 min
Oct 31, 10:53 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides67 min
Oct 31, 11:00 AM CDTFlash Flood WarningLCHRapides90 min
Oct 31, 11:01 AM CDTSpecial Weather StatementLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Lafayette, Saint Landry59 min
Oct 31, 11:02 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu88 min
Oct 31, 11:07 AM CDTSpecial Weather StatementLCHCameron38 min
Oct 31, 11:35 AM CDTRiver Flood WarningLCHBeauregard5 days
Oct 31, 11:35 AM CDTRiver Flood WarningLCHRapides16 days
Oct 31, 11:59 AM CDTSpecial Weather StatementLCHAcadia, Avoyelles, Lafayette, Saint Landry46 min
Oct 31, 12:55 PM CDTSpecial Weather StatementLCHSaint Martin35 min
Oct 31, 1:03 PM CDTSpecial Marine WarningLCH27 min
Oct 31, 1:35 PM CDTAreal Flood AdvisoryLCHCalcasieu, Cameron, Jefferson Davis115 min
Oct 31, 2:02 PM CDTSpecial Weather StatementLCHSaint Martin43 min
Oct 31, 2:09 PM CDTSpecial Marine WarningLCH36 min
Oct 31, 2:17 PM CDTSpecial Marine WarningLCH43 min
Oct 31, 2:50 PM CDTSpecial Marine WarningLCH55 min
Oct 31, 4:43 PM CDTSpecial Marine WarningLCH62 min
Oct 31, 5:43 PM CDTSpecial Marine WarningLCH62 min
Oct 31, 6:09 PM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Cameron, Jefferson Davis, Rapides, Vernon24 hr
Oct 31, 3:24 AM CDTAreal Flood AdvisoryLCHHardin, Tyler3 hr
Oct 31, 3:54 AM CDTSpecial Weather StatementLCHHardin51 min
Oct 31, 4:32 AM CDTSevere Thunderstorm WarningLCHHardin43 min
Oct 31, 4:51 AM CDTFlash Flood WarningLCHHardin3 hr
Oct 31, 5:12 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper48 min
Oct 31, 5:27 AM CDTTornado WarningLCHHardin, Jasper23 min
Oct 31, 6:00 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler30 min
Oct 31, 6:30 AM CDTSpecial Weather StatementLCHNewton45 min
Oct 31, 6:32 AM CDTFlash Flood Warning EmergencyLCHHardin, Jasper, Tyler6 hr
Oct 31, 8:23 AM CDTSpecial Weather StatementLCHHardin, Jasper, Newton52 min
Oct 31, 8:53 AM CDTSpecial Weather StatementLCHJasper52 min
Oct 31, 12:22 PM CDTFlash Flood Warning EmergencyLCHHardin, Jasper, Tyler6 hr
Oct 31, 12:30 PM CDTFlash Flood WarningLCHJasper, Newton, Tyler6 hr
Oct 31, 12:47 PM CDTFlash Flood WarningLCHJefferson6 hr
Oct 31, 12:53 PM CDTFlash Flood WarningLCHOrange6 hr
Oct 31, 2:29 PM CDTRiver Flood WarningLCHHardin3 days

Nearby

Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.